MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, the lens was not easy to load into the cartridge and upon implantation, the lower haptic deployed, jamming the injector.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in a.3.A., b.5., d.9., d.10.H.3., h.6.And h.11.The lens was returned positioned incorrectly in the lens case inside a non-company opened pouch placed into the lens carton.Viscoelastic was dried on the lens.The optic was cut into two portions.Both haptics appeared to be cut at the gusset area.Only one haptic was returned.The associated cartridge was not returned for an evaluation.A haptic pliability test and a lens folding test could not be conducted due to the lens returned in pieces.A device history record review and a non-conformance-based review of the lot was performed and did not reveal any potential contributing factors to the reported complaint.All corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were used.The viscoelastic information was not provided.It is unknown if a qualified product was used.The product investigation could not identify a root cause for the reported complaint.The complaint was reported as "lens was not easy to load into cartridge, lower haptic deployed jamming injector".Only the lens was returned.The returned lens was cut into pieces.Both haptics were cut at the gusset area with only one haptic returned.The associated cartridge was not returned to evaluate.It is unknown if the other haptic was present in the cartridge.It is unknown if a qualified viscoelastic was used.The ifu instructs: company foldable intraocular lens (iol)s are qualified for use with an instructions for use (ifu) qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instructions for use (ifu)instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.It is unknown if adequate viscoelastic was used in the associated cartridge.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that there was contact with the patient and the device was not fully implanted and removed during the same procedure.The procedure was completed on the same procedure without any adverse events to the patient and patient also made a satisfactory recovery.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22784188
Report Number1119421-2025-02249
Device Sequence Number20897065
Product Code POE
UDI-Device Identifier00380652421201
UDI-Public(01)00380652421201(17)280310(11)230313(10)15606347
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Catalogue NumberDFT015.185
Device Lot Number15606347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR
Patient SexFemale